To my regular readers, my apologies again for missing another post last week.
After several weeks of the black dog constantly gnawing at me again, I told my psychiatrist.
After some discussion and another week to see if I got better – I didn’t, alas – he suggested that we change my medication once again.
Firstly, my Prozac intake would be reduced from two capsules a day to one, and I would continue to take it in the morning.
Secondly, in the evenings with dinner I would take one capsule of a drug that was new to me – Cymbalta.
So off I went with a new prescription in hand, and after I got my Cymbalta I settled in for another month of re-adjusting to another medication regime.
The weeks passed, and eventually the black dog went away.
A few months passed before it returned again…
…but this time, things were different.
As I’ve described previously, in the past when the black dog attacked it was like a physical presence inside my skull, like a headache without pain but feeling like an oppressive solid nonetheless.
With one Prozac each morning and one Cymbalta each night, though, the black dog was now kept further at bay. It’s a sensation I’ve come to describe as “background static”, like a nagging undercurrent or a distant annoyance.
Background static is a nuisance when it occurs – but it’s a nuisance I’d much rather have to endure instead of getting gnawed.
I’m still taking Prozac and Cymbalta, and they’re still doing their job.
Recently, there’s been a couple of rough patches in my life due to some disappointing circumstances, but thanks to both my medication and my therapy I’ve dealt with them much better than my pre-2007 self would have. I stay calm and be patient, and eventually I make it through.
Life goes on.
Until next time, stay well and take care 🙂
Thank you for your story. I was wondering what its end was. I’m glad it is a happy ending.
Thank you 🙂
Today my doctor just changed my medication to Cymbalta. He said it was a new-ish drug (newer than the one I was on) and I’m hoping it will be an improvement. So now I’m on the path of wait a few weeks and see how it goes.
Thanks for sharing your story. It helps to know there are other people out there going through these chemistry changes too.
Thank you very much for your comment, and all the best with the Cymbalta 🙂